MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 7; QEW

PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 7; QEW
Catalog Number SEP7D-A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional 510k that also apply to this complaint:k210083.The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the portal vein using an indigo system separator 7 d (sep7 d), a rotating hemostasis valve (rhv), and a penumbra engine canister (canister).During the procedure, the physician completed approximately four passes using the sep7 d and moved sep7 d approximately ten times in and out of the catheter.Upon removal, the physician noticed that the bulb of the sep7 d sheared off.It was reported that the bulb was not visible in the patient's body, in the canister or in the rhv.The procedure was completed using a new sep7 d.There was no report of an adverse effect to the patient.

Brand Name
INDIGO SYSTEM SEPARATOR 7
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key15473527
Report Number3005168196-2022-00447
Device Sequence Number11471211
Product Code QEW
UDI-Device Identifier00815948023994
UDI-Public815948023994
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K193595
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/22/2022
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2024
Device Catalogue NumberSEP7D-A
Device Lot NumberF104228
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2022
Initial Report FDA Received Date09/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age66 YR
Patient SexMale
Date Report Sent to FDA01/01/2005